On the stresses in the vicinity of an elliptic hole in a cylindrical shell under torsional loading

Bapu Rao, MN and Murthy, MVV (1971) On the stresses in the vicinity of an elliptic hole in a cylindrical shell under torsional loading. Nuclear Engineering and Design, 17 (3). pp. 309-321. ISSN 0029-5493

Full text available as:
[img] PDF
Restricted to CSIR-NAL Registered users only

Download (475Kb) | Request a copy

    Abstract

    A perturbation solution is presented for the stresses around a small elliptic hole in an infinitely long circular cylindrical shell subjected to torsion. The major axis of the whole is taken to be parallel to the shell axis. For the limiting case of a crack, the general solutions in elliptic coordinates are expanded at the crack tip in polar coordinates to obtain stresses in the form usual to solutions for crack problems.

    Item Type: Journal Article
    Additional Information: Copyright for this article belongs to Elsevier Science
    Uncontrolled Keywords: Cylindrical shells;Holes (mechanics);Perforated shells; Stress distribution;Torsional stress;Crack propagation; Ellipticity;Perturbation theory;Shallow shell equations; Shell theory
    Subjects: ENGINEERING > Structural Mechanics
    Division/Department: Structures Division, Structures Division
    Depositing User: Mr. Ravikumar R
    Date Deposited: 05 Feb 2010
    Last Modified: 07 May 2012 10:57
    URI: http://nal-ir.nal.res.in/id/eprint/3845

    Actions (login required)

    View Item